Vol. 23, No. 2, 1967

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Variations on vector measures

Gideon Schwarz

Vol. 23 (1967), No. 2, 373–375
Abstract

Let, μ be a signed measure, and denote the total measure of its positive and negative parts by P and N. Since the total variation of such a measure is V = P + |N|, and the maximum of the absolute value of the measure is M = max(P,|N|), we have the inequality M V 2M. We consider the following question.

What should replace the constant 2 in this inequality when we pass to higher-dimensional vecstor-valued measures?

Mathematical Subject Classification
Primary: 28.50
Milestones
Received: 3 May 1967
Published: 1 November 1967
Authors
Gideon Schwarz